Alert archive / New York / Lake Effect Snow Warnings in 2005

Lake Effect Snow Warning 7, NWS Buffalo, NY

December 19, 2005Jefferson County, Lewis County, Oswego County, New York

NWS Buffalo, NY issued this lake effect snow warning at Dec 19, 2005, 3:52 AM EST for Jefferson County, Lewis County, Oswego County, New York. It took effect at Dec 19, 2005, 4:00 AM EST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 19, 2005, 3:52 AM EST (08:52 UTC)
In effect from
Dec 19, 2005, 4:00 AM EST
Expired
Dec 19, 2005, 6:00 PM EST
In force
14 hr
Issued by
NWS Buffalo, NY

Counties Jefferson County, NY, Lewis County, NY, Oswego County, NY

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 8.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2005-12-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2005-12-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
791 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KBUF 190852
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
352 AM EST MON DEC 19 2005

...CONTINUED HEAVY LAKE SNOWS ACROSS THE TUG HILL TODAY...

.A COLD WESTERLY FLOW ACROSS THE WIDE OPEN WATERS OF LAKE ONTARIO
WILL GENERATE MORE SIGNIFICANT LAKE EFFECT SNOW TODAY...PARTICULARLY
ACROSS THE TUG HILL PLATEAU. LOCALIZED SNOWFALL AMOUNTS IN THIS
AREA ARE EXPECTED TO REACH CLOSE TO A FOOT BY DAYS END WITH GUSTY
WINDS PRODUCING BLOWING AND DRIFTING SNOW.

NYZ006>008-191700-
/O.UPG.KBUF.LE.Y.0010.051219T1200Z-051219T2300Z/
/O.NEW.KBUF.LE.W.0007.051219T0900Z-051219T2300Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
352 AM EST MON DEC 19 2005

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON.

A BAND OF MODERATE TO HEAVY LAKE EFFECT SNOW WILL PRODUCE A FRESH
4 TO 8 INCHES OF ACCUMULATION ACROSS THE TUG HILL PLATEAU TODAY.
THIS WILL BRING LOCALIZED SNOWFALL TOTALS TO NEARLY A FOOT BY
EVENING.

THE LAKE SNOWS WILL BE ACCOMPANIED BY BRISK WEST WINDS OF 20 TO 30
MPH WHICH WILL PRODUCE BLOWING AND DRIFTING SNOWS...ALONG WITH
OCCASIONAL WIND CHILLS IN THE SINGLE DIGITS. VISIBILITIES WILL
LIKELY REDUCED A FEW HUNDRED FEET AT TIMES. AS A RESUKLT TRAVEL
WILL BE DIFFICULT TO SAY THE LEAST ACROSS THE TUG HILL PLATEAU...
WHICH WILL INCLUDE INTERSTATE 81 BETWEEN EXITS 36 AND 38 BETWEEN
PULASKI AND MANNSVILLE.

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

RSH
3 follow-up statements
000 
WWUS41 KBUF 191511
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1011 AM EST MON DEC 19 2005

...HEAVY LAKE SNOWS TO CONTINUE ACROSS THE TUG HILL THIS AFTERNOON...

.A COLD WESTERLY FLOW ACROSS THE WIDE OPEN WATERS OF LAKE ONTARIO
WILL GENERATE MORE SIGNIFICANT LAKE EFFECT DURING THE AFTERNOON. 
... PARTICULARLY ACROSS THE TUG HILL PLATEAU. UP TO A FOOT AND A
HALF OF SNOW IS POSSIBLE IN THE MORE PERSISTENT LAKE SNOW AREAS. 
THE COMBINATION OF SNOW AND GUSTY WILL RESULT IN VERY POOR
VISIBILITY IN BLOWING AND DRIFTING SNOW.

NYZ006>008-192300-
/O.CON.KBUF.LE.W.0007.000000T0000Z-051219T2300Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
1011 AM EST MON DEC 19 2005

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON. 

A BAND OF MODERATE TO HEAVY LAKE EFFECT SNOW OVER
OSWEGO...SOUTHERN LEWIS AND FAR SOUTHERN JEFFERSON COUNTY WILL
PRODUCE ANOTHER 4 TO 8 INCHES OF SNOW ACROSS THE TUG HILL PLATEAU. 
THIS WILL BRING LOCALIZED SNOWFALL TOTALS UP 18 INCHES BY THIS 
EVENING.

WEST WINDS OF 10 TO 20 MPH WILL PRODUCE BLOWING AND DRIFTING
SNOWS...ALONG WITH OCCASIONAL WIND CHILLS IN THE SINGLE DIGITS.
VISIBILITIES WILL BE REDUCED TO A FEW HUNDRED FEET AT TIMES. AS A
RESULT TRAVEL WILL BE DIFFICULT ACROSS THE TUG HILL PLATEAU.

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM
LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES
AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR
RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO
NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER
DETAILS OR UPDATES.

$$
000 
WWUS41 KBUF 192022
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
322 PM EST MON DEC 19 2005

...LAKE SNOWS TO CONTINUE INTO THE EVENING...

.LAKE SNOWS WILL CONTINUE FOR AWHILE THIS EVENING OFF LAKE ONTARIO 
...BUT THEY SHOULD SUBSIDE AS WINDS SHIFT AND AN INVERSION 
STRENGTHENS.  ANOTHER 1 TO 3 INCHES IS POSSIBLE BEFORE THE SNOWS 
WEAKEN. THE COMBINATION OF SNOW AND GUSTY WINDS WILL RESULT IN POOR 
VISIBILITY IN BLOWING AND DRIFTING SNOW.

NYZ006>008-192300-
/O.CON.KBUF.LE.W.0007.000000T0000Z-051219T2300Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
322 PM EST MON DEC 19 2005

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON. 

LAKE SNOWS WILL DRIFT NORTH AND WEAKEN THIS EVENING...PRODUCING 
ANOTHER 1 TO 3 INCHES NORTH OF PULASKI. WEST WINDS OF 10 TO 20 MPH 
WILL PRODUCE BLOWING AND DRIFTING SNOWS...ALONG WITH OCCASIONAL WIND 
CHILLS IN THE SINGLE DIGITS. 

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM
LOCALLY HEAVY SNOW IN NARROW BANDS TO FLURRIES JUST A FEW MILES 
AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR 
RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. 

$$

BLACKBURN
000 
WWUS41 KBUF 192300
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
600 PM EST MON DEC 19 2005

...LAKE EFFECT SNOW WINDING DOWN...

NYZ006>008-200000-
/O.EXP.KBUF.LE.W.0007.000000T0000Z-051219T2300Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
600 PM EST MON DEC 19 2005

...LAKE EFFECT SNOW WARNING WILL EXPIRE AT 6 PM EST THIS
AFTERNOON...

THE LAKE EFFECT SNOW WARNING WILL EXPIRE AT 6 PM EST. LAKE EFFECT
SNOW WILL ONLY ADD ANOTHER 1 TO 3 INCHES FROM THE LAKE INLAND TO
THE TUG HILL PLATEAU...HOWEVER WINDS WILL CONTINUE TO CAUSE VISIBILITY
PROBLEMS ESPECIALLY NORTH SOUTH ROADS LIKE INTERSTATE 81.

$$

SAGE

What forecasters said that day

The local office's own words before this lake effect snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this lake effect snow warning went out at Dec 19, 3:13 AM EST, 39 minutes earlier.

Area forecast discussion, Dec 19, 3:13 AM EST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
313 AM EST MON DEC 19 2005

.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...

RADAR DATA FROM KTYX LACKING THIS MORNING (CURRENTLY DOWN FOR
MAINTENANCE)...THEREFORE LIMITING OUR ABILITY TO SEE LAKE EFFECT
ACTIVITY OCCURRING EAST OF LAKE ONTARIO. HOWEVER...SURROUNDING
WFO/CANADIAN AND MEDIA RADARS SHOWING ACTIVITY ONGOING IN EARNEST
OVER THE TUG HILL AREA. LOW LEVEL WINDS HAVE VEERED MORE WESTERLY
THIS MORNING ALLOWING NEARLY FULL FETCH OF LAKE ONTARIO TO BE
ACHIEVED...WITH WESTERN END OF BAND EXTENDING ALL THE WAY BACK TO
NORTHERN NIAGARA COUNTY.

ETA12 AND BUFKIT PROFILES SUGGESTING WESTERLY FLOW WILL CONTINUE
THROUGH THE DAY TODAY. LAKE EQUILIBRIUM LEVELS FORECAST TO RISE TO
NEAR 10K FEET THROUGH 15Z...BEFORE SLOWLY LOWERING THROUGH 00Z.
MODERATE LAKE INSTABILITY DEVELOPING WITH 850 MB TEMPERATURES
DROPPING TO NEAR -15C. KART AND KGTB BUFKIT PROFILES SHOWING A
MODEST LAYER OF FAVORABLE SNOW GROWTH INTERSECTING HIGHER OMEGA
VALUES. THEREFORE...BASED ON ONGOING ACTIVITY AND FORECAST AMOUNTS
TODAY...WITH UPGRADE ADVISORY EAST OF LAKE ONTARIO TO A LAKE EFFECT
SNOW WARNING THROUGH 6 PM THIS EVENING. ADDITIONAL AMOUNTS IN THE
MOST PERSISTENT SNOWS IN THE 4 TO 8 INCH RANGE. LAKE EFFECT
PARAMETERS BECOMING LESS FAVORABLE...AS FAVORABLE SNOW GROWTH REGION
DIMINISHES DUE TO DRIER AIR ADVECTING INTO THE AREA AND CAPPING
SUBSIDENCE INVERSION.

OFF LAKE ERIE...LAKE EFFECT PARAMETERS NOT AS FAVORABLE DESPITE
FAVORABLE WEST SOUTHWEST FLOW. ONGOING LAKE ACTIVITY SOUTH OF
BUFFALO MUCH WEAKER THAN OFF LAKE ONTARIO. CAPPING INVERSION ALREADY
MUCH LOWER THAN EAST OF LAKE ONTARIO AND SOME SHEAR NOTED ON KBUF
AND KJHW BUFKIT PROFILES. HIGHER ELEVATIONS COULD SEE A 2-4 INCH
ACCUMULATION TODAY...BUT CAN NOT RULE OUT VERY LOCALIZED HEAVIER
TOTALS DUE TO OROGRAPHICS. AT THIS POINT...WILL LEAVE HEADLINES OUT
OF FORECAST...BUT IF LAKE BANDS CAN ORGANIZED A LITTLE BETTER AN
ADVISORY MAY NEED TO BE POSTED.

UPPER TOUGH CROSSING THE AREA TODAY WILL BRING A LITTLE LIGHT SNOW
TO THE REST OF THE AREA...BUT AMOUNTS SHOULD BE LIMITED DUE TO LACK
OF SIGNIFICANT MOISTURE.

ANOTHER UPPER TROUGH WILL DROP SOUTH TOWARD THE AREA TUESDAY. WEST
SOUTHWEST FLOW DEVELOPING AHEAD OF THIS TROUGH COULD REGENERATE
LAKE SNOWS. BUFKIT PROFILES SUGGESTING FAVORABLE LAKE PARAMETERS
DEVELOPING...ESPECIALLY BEHIND THE TROUGH TUESDAY NIGHT AND
WEDNESDAY...HOWEVER PROFILES ARE SHOWING A MODEST AMOUNT OF SHEAR.
WILL HAVE TO WAIT A FEW MORE MODEL RUNS TO DETERMINE HOW SIGNIFICANT
(IF AT ALL) THE LAKE EFFECT SNOW WILL BE.

&&

.LONG TERM (THURSDAY THROUGH SUNDAY)...

THIS PERIOD WILL BE CHARACTERIZED BY MILDER CONDITIONS AS WE WILL
LOSE OUR CONNECTION TO THE YUKON/NORTHWEST TERRITORIES. THE +PNA
PATTERN THAT HAS BEEN IN PLACE SINCE LATE NOVEMBER...AND WHICH HAS
PRODUCED NEGATIVE TEMPERATURE DEPARTURES (AVG) OF 7 DEGREES F SINCE
THE START OF DEC...WILL BREAK DOWN. THE WEST COAST RIDGE HAS BEEN
CONNECCTED TO A BLOCKING HIGH OVER EASTERN SIBERIA...BUT THIS
FEATURE WILL BREAK DOWN AND ALLOW THE POLAR VORTEX OVER NORTHERN
CANADA TO EXPAND WESTWARD. THIS IN TURN WILL SET UP A ZONAL FLOW
ALONG THE CANADIAN/U.S. BORDER WHICH WILL GENERALLY BE IN PLACE
THROUGH THE FIRST HALF OF NEXT WEEK.

WHILE GUIDANCE IS SUGGESTING THAT SOME TROFFINESS RETURNS TO THE
GREAT LAKES REGION NEXT WEEK...OUR FLOW WILL BE PACIFIC BASED.
CLIMATOLOGICALLY THIS TYPE OF FLOW CAN SUPPORT WINTRY TEMPERATURES
BUT READINGS MORE TYPICALLY REMAIN WITHIN A FEW DEGREES OF NORMAL.
AS A RESULT...TEMPERATURES DURING THE THURSDAY THROUGH SUNDAY/MONDAY
PERIOD WILL AVERAGE AT OR ABOVE NORMAL. THE MILDER WEATHER SHOULD
ALSO TRANSLATE INTO A LOWER PROBABILITY FOR LAKE SNOWS AS LAKE DELTA
TS WILL GENERALLY REMAIN BELOW THE CRITICAL 13 DEG C THRESHOLDS.

SOME LOCAL DETAILS...
THURSDAY THROUGH FRIDAY RIDGE OVER THE SE US CIRCULATES SW FLOW OF
MILDER AIR OVER THE REGION WITH PTLY CLDY SKIES THE RULE. WILL ONLY
KEEP CHC SNOW SHOWERS EAST OF LAKE ONTARIO FRIDAY WITH THIS AREA
CLOSER TO WEAK UPPER AIR DISTURBANCE MOVING ACROSS SOUTHERN ONTARIO.
FRIDAY NIGHT INTO SATURDAY WARM FRONT OVER THE CENTRAL GRT LAKES
LIFTS NORTHEAST ACROSS THE REGION WILL KEEP CHC OF SNOW SHOWERS FOR
NOW BUT TEMPS MAY BE WARM ENOUGH FOR PARTS OF THE REGION TO HAVE MIX
OF RAIN/SNOW SHOWERS ON SAT.

LOW OVER THE OHIO VALLEY LATE SAT NGT/CHRISTMAS EVE FORECAST TO MOVE
TO THE EAST COAST CHRISTMAS DAY. WILL STAY WITH CHANCE OF SNOW
SHOWERS BUT MAY HAVE TO MENTION MIXED PRECIP AGAIN AS TEMPS ALOFT
MAY BE WARM ENOUGH FOR SOME RAIN SHOWERS ESPECIALLY EASTERN AREAS AS
LOW MOVES TO MID ATLANTIC COAST AND EASTERLY FLOW FROM ATLANTIC
BRINGS WARMER AIR WEST INTO CNY.

&&

.AVIATION...

WHILE THE MAJORITY OF WESTERN AND NORTH CENTRAL NEW YORK WILL
EXPERIENCE VFR CONDITIONS TODAY...LAKE EFFECT SNOWS EXTENDING EAST
FROM BOTH LKS ERIE AND ONTARIO WILL PRODUCE MVFR AND LOCALIZED IFR
WX FOR SITES NEAR JAMESTOWN AND WATERTOWN. BOTH OF THESE SITES
WILL LIKELY REMAIN OUT OF THE MOST INTENSE LAKE SNOWS (LIFR WX)...
AS THE LOWEST VSBYS AND CIGS WILL BE JUST NORTH OF JHW AND GENERALLY
HALFWAY BETWEEN ART AND SYR (IE OVER THE TUG HILL AREA).

THE LAKE SNOWS WILL WEAKEN TONIGHT UNDER A LOWERING CAP...BUT MAY
MOVE FAR ENOUGH TO THE NORTH TO MORE DIRECTLY AFFECT WATERTOWN AND
TO A LESSER EXTENT BUFFALO.

WINDS WILL BE ON THE INCREASE TONIGHT AS WELL...AS A 45 KT LOW LEVEL
JET AT 2500FT WILL MOVE ACROSS THE REGION. SFC WINDS WILL AVERAGE 15
TO 25 KNOTS DURING THIS PERIOD WITH MARGINAL LOW LEVEL WIND SHEAR
CONDITIONS FROM ABOUT 03Z UNTIL 12Z TUESDAY.

&&

.MARINE...

A COLD FRONT SAGGING SOUTH FROM ONTARIO WILL TIGHTEN UP A PRESSURE
GRADIENT ACROSS THE EASTERN GREAT LAKES TODAY AND TONIGHT. THIS WILL
BE ACCOMPANIED BY A 45 KNOT COLD ADVECTION LOW LEVEL JET LATE
TONIGHT. ETA BASED BUFKIT SOUNDINGS SUGGEST THAT MOMENTUM TRANSFER
WINDS EXCEED 35 KNOTS WITHOUT A PROBLEM TONIGHT AND DURING MUCH OF
TUESDAY ACROSS LAKE ONTARIO...SO AFTER CLOSE COORDINATION WITH OUR
PARTNERS IN TORONTO...WE WILL RAISE GALES FOR THE OPEN WATERS OF LK
ONTARIO FOR TONIGHT AND TUESDAY.

MEANWHILE...HIGH END SMALL CRAFT ADVISORIES WILL BE IN PLACE FOR THE
LK ONTARIO NEARSHORE WATERS AS WELL AS THE LK ERIE NEARSHORES. A
GALE WARNING FOR THE OPEN WATERS OF LKK ERIE WILL BE ISSUED BY OUR
NEIGHBORING OFFICE IN CLE.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
.NY...LAKE EFFECT SNOW WARNING NYZ006>008 UNTIL 6 PM TONIGHT.
.MARINE...GALE WARNING TONIGHT AND TUES FOR OPEN WATERS OF LK
          ONT.
          SMALL CRAFT ADVISORIERS TODAY THROUGH TUESDAY FOR ALL
          OF NEW YORK NEARSHORE OF LKS ERIE AND ONTARIO.
          SMALL CRAFT ADVISORY LATE TODAY AND TONIGHT FOR BUF
          HARBOR.

&&

SHORT TERM...TMA
LONG TERM/AVIATION/MARINE...RSH
Hazardous weather outlook, Dec 18, 5:45 AM EST, 22 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
545 AM EST SUN DEC 18 2005

NYZ012-019-020-085-191045-
WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
545 AM EST SUN DEC 18 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEW YORK AND THE ADJOINING WATERS OF LAKE ERIE...LAKE ONTARIO...
AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

LAKE EFFECT SNOW WILL PRODUCE LOCAL AMOUNTS OF 2 TO 4 INCHES TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

LAKE EFFECT SNOW WILL PRODUCE LOCAL AMOUNTS OF 2 TO 4 INCHES MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. SNOW SPOTTERS ARE
ENCOURAGED TO RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER
SERVICE.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

NYZ001>005-010-011-013-014-021-191045-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-
GENESEE-LIVINGSTON-ONTARIO-ALLEGANY-
545 AM EST SUN DEC 18 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEW YORK AND THE ADJOINING WATERS OF LAKE ERIE...LAKE ONTARIO...
AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-191045-
OSWEGO-JEFFERSON-LEWIS-
545 AM EST SUN DEC 18 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEW YORK AND THE ADJOINING WATERS OF LAKE ERIE...LAKE ONTARIO...
AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

LAKE EFFECT SNOW WILL PRODUCE LOCAL AMOUNTS OF 2 TO 4 INCHES TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

LAKE EFFECT SNOW WILL PRODUCE LOCAL AMOUNTS OF 3 TO 5 INCHES MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. SNOW SPOTTERS ARE
ENCOURAGED TO RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER
SERVICE.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-191045-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
545 AM EST SUN DEC 18 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEW YORK AND THE ADJOINING WATERS OF LAKE ERIE...LAKE ONTARIO...
AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

TMA

Nearby

Lake Effect Snow Warnings in New York, 2005Every lake effect snow warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.